Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

October 15, 2021Delaware County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Oct 15, 2021, 4:02 AM CDT for Delaware County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 15, 2021, 4:02 AM CDT (09:02 UTC)
Expired
Oct 15, 2021, 4:45 AM CDT
In force
43 min
Issued by
NWS Tulsa, OK
Hail
0.00 in
Wind
40

County Delaware County, OK

The radar

The Tulsa radar (KINX), 63 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 130 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
130 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
513 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

319 
WWUS84 KTSA 150902
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
402 AM CDT Fri Oct 15 2021
 
OKZ062-063-067>069-150945-
Adair OK-Cherokee OK-Delaware OK-Mayes OK-Wagoner OK-
402 AM CDT Fri Oct 15 2021

...Strong thunderstorms will impact portions of southern Delaware,
southeastern Mayes, northern Adair, southeastern Wagoner and northern
Cherokee Counties through 445 AM CDT...

At 402 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles southeast of Salina to 3 miles south of
Hulbert. Movement was east at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations in or near the path include...
Tahlequah...                      Siloam Springs...
Jay...                            Locust Grove...
Salina...                         West Siloam Springs...
Colcord...                        Kansas...
Okay...                           Hulbert...
Watts...                          Oaks...
Peggs...                          Rose...
Leach...                          Scraper...
Twin Oaks...                      Maysville...
Sportsmen Acres Community...      Sequoyah State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3604 9454 3583 9537 3627 9529 3648 9461
TIME...MOT...LOC 0902Z 249DEG 33KT 3627 9510 3589 9516 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Oct 15, 12:10 AM CDT, 3 hours 52 minutes earlier.

Area forecast discussion, Oct 15, 12:10 AM CDT, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1210 AM CDT Fri Oct 15 2021

...UPDATE...

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Aviation concerns are two-fold this morning: first, fog affecting
the W AR terminals and BVO/RVS, and second, thunderstorms. IFR
conditions will persist for the next few hours, lifting first at
BVO/RVS followed by the NW AR terminals, as thunderstorms begin to
move into the impacted sites. IFR/MVFR conditions can be expected
once the thunderstorms move in, likely beginning around 07-09Z at
the E OK sites and 10-12Z in W AR. Gusty winds may accompany the
thunderstorms and will include a mention of this at TUL/RVS, where
confidence is highest given current development near OKC. A
period of MVFR/locally IFR ceilings will persist into the daylight
hours, with improvement to VFR during the afternoon/evening.
Expect gusty north-northwesterly winds to develop during the day
behind the strong cold front.

&&

.PREV DISCUSSION... /Issued 918 PM CDT Thu Oct 14 2021/

DISCUSSION...
Patchy dense fog has started to develop across portions of far
eastern Oklahoma and northwest Arkansas this evening. The denser
fog should be fairly short lived as low level mixing begins to
increase after midnight as upper wave approaches from the west.

Main concern will be the potential for strong  thunderstorms
later tonight, including a limited chance for severe weather.
Latest trends, including 00Z NAM and multiple CAM solutions
suggest a strong likelihood of storms to develop over central
Oklahoma over the next few hours. This activity will likely form
into a cluster of strong to marginally severe storms, moving into
northeast Oklahoma after midnight and pushing into northwest
Arkansas by 12Z Friday morning. Instability will be marginal
around 1000 J/kg, however strong deep layer shear (60-70 kts) will
be present with the potential for rotating storms capable of
producing large hail. Although the low level winds will not be
particularly strong, a limited tornado threat can still not be
ruled out at this point. Several CAMS do develop a few narrow
tracks of updraft helicity just south of I-44, spreading into
northwest Arkansas late tonight.

Update has been sent to increase thunderstorm chances, especially
across northwest Arkansas, including modestly increasing thunderstorm
warning probabilities across aforementioned area. Short term
trends will continue to be monitored and warning probabilities
on our DSP will continue to be refined over the next few hours.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Dense Fog Advisory until 5 AM CDT early this morning for OKZ069-
     072-076.

AR...Dense Fog Advisory until 5 AM CDT early this morning for ARZ001-
     002-010-011-019-020-029.

&&

AVIATION.....22
Hazardous weather outlook, Oct 14, 9:42 PM CDT, 6 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
942 PM CDT Thu Oct 14 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
942 PM CDT Thu Oct 14 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

TORNADO.
	RISK...Limited.
    AREA...Northeast Oklahoma and northwest Arkansas
    ONSET...After midnight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma and northwest Arkansas.
	ONSET...After midnight.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma and northwest Arkansas.
	ONSET...After midnight.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Northeast Oklahoma and northwest Arkansas.
	ONSET...After midnight.

DISCUSSION...

A cluster of strong thunderstorms with very heavy rain will move
into northeast Oklahoma after midnight pushing east into northwest
Arkansas late tonight. A few of these storms could be marginally
severe with large hail and damaging winds. Although low level wind
fields will not be particularly strong, a brief tornado can not be
ruled out. The storms will sweep east of northwest Arkansas by mid
morning Friday with the severe threat ending.  Rainfall amounts
between 1 to 2 inches will be likely along and south of I-44 and
north of I-40 with locally higher amounts near 3 inches.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential...High Wind Potential.
SATURDAY thru WEDNESDAY...No Hazards.

EXTENDED DISCUSSION...

North to northwest winds will gust to near 30 mph behind a cold
front during the day on Friday. Cool, fall like weather is expected
for the weekend into next week with dry conditions.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Oct 15, 1:44 AM CDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Tulsa OK
144 AM CDT Fri Oct 15 2021

OKZ060-064-150730-
Tulsa OK-Creek OK-
144 AM CDT Fri Oct 15 2021

...Strong thunderstorms will impact portions of Creek and central
Tulsa Counties through 230 AM CDT...

At 143 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Keystone State Park to 7 miles north of
Bristow to 4 miles southwest of Depew. Movement was east at 30 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations in or near the path include...
Tulsa...                          Sand Springs...
Bristow...                        Sapulpa...
Jenks...                          Mannford...
Kiefer...                         Kellyville...
Depew...                          Slick...
Shamrock...                       Keystone State Park...
Gray...                           Milfay...

This includes Interstate 44 between mile markers 178 and 222.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3592 9660 3617 9639 3616 9600 3620 9600
      3620 9588 3586 9612 3585 9619 3576 9619
      3564 9662
TIME...MOT...LOC 0643Z 258DEG 24KT 3615 9624 3593 9637 3577 9657

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
Special weather statement, Oct 15, 2:29 AM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Tulsa OK
229 AM CDT Fri Oct 15 2021

OKZ054-060-061-064-066-067-150815-
Tulsa OK-Okmulgee OK-Osage OK-Rogers OK-Creek OK-Wagoner OK-
229 AM CDT Fri Oct 15 2021

...Strong thunderstorms will impact portions of southwestern Rogers,
southeastern Osage, eastern Creek, northwestern Wagoner, northern
Okmulgee and Tulsa Counties through 315 AM CDT...

At 228 AM CDT, Doppler radar indicated strong thunderstorms 4 miles
northeast of Collinsville, 5 miles southwest of Turley, and 2 miles
east of Slick. Movement was east at 35 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Sand Springs...                   Claremore...
Owasso...                         Bixby...
Sapulpa...                        Jenks...
Glenpool...                       Coweta...
Skiatook...                       Catoosa...
Collinsville...                   Verdigris...
Kiefer...                         Beggs...
Sperry...                         Mounds...
Kellyville...                     Oologah...

This includes Interstate 44 between mile markers 206 and 252.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Tulsa.

&&

LAT...LON 3575 9582 3573 9631 3642 9601 3642 9581
      3644 9581 3648 9546
TIME...MOT...LOC 0728Z 259DEG 28KT 3640 9578 3620 9604 3577 9623

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Oct 15, 3:13 AM CDT, 49 minutes before
Special Weather Statement
National Weather Service Tulsa OK
313 AM CDT Fri Oct 15 2021

OKZ057-060>062-066>068-070-150900-
Tulsa OK-Muskogee OK-Okmulgee OK-Craig OK-Cherokee OK-Rogers OK-
Mayes OK-Wagoner OK-
313 AM CDT Fri Oct 15 2021

...Strong thunderstorms will impact portions of southeastern Craig,
southern Rogers, Mayes, Wagoner, northwestern Cherokee, northwestern
Muskogee, northeastern Okmulgee and southeastern Tulsa Counties
through 400 AM CDT...

At 312 AM CDT, Doppler radar indicated strong thunderstorms from 3
miles southwest of Claremore to 5 miles east of Coweta to 3 miles
east of Preston. Movement was northeast at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Claremore...                      Wagoner...
Pryor...                          Bixby...
Jenks...                          Coweta...
Pryor Creek...                    Catoosa...
Verdigris...                      Chouteau...
Haskell...                        Inola...
Locust Grove...                   Salina...
Adair...                          Porter...
Big Cabin...                      Taft...

This includes Interstate 44 between mile markers 227 and 277.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Tulsa.

&&

LAT...LON 3662 9509 3610 9513 3578 9539 3567 9604
      3608 9592 3631 9575
TIME...MOT...LOC 0812Z 246DEG 32KT 3628 9565 3597 9555 3571 9592

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Local storm report, Oct 15, 3:34 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
334 AM CDT FRI OCT 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 AM     TSTM WND GST     CHECOTAH                35.47N 95.52W
10/15/2021  M61 MPH          MCINTOSH           OK   TRAINED SPOTTER

&&

KAH
Special weather statement, Oct 15, 4:02 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
402 AM CDT Fri Oct 15 2021

OKZ062-063-067>069-150945-
Adair OK-Cherokee OK-Delaware OK-Mayes OK-Wagoner OK-
402 AM CDT Fri Oct 15 2021

...Strong thunderstorms will impact portions of southern Delaware,
southeastern Mayes, northern Adair, southeastern Wagoner and northern
Cherokee Counties through 445 AM CDT...

At 402 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles southeast of Salina to 3 miles south of
Hulbert. Movement was east at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Tahlequah...                      Siloam Springs...
Jay...                            Locust Grove...
Salina...                         West Siloam Springs...
Colcord...                        Kansas...
Okay...                           Hulbert...
Watts...                          Oaks...
Peggs...                          Rose...
Leach...                          Scraper...
Twin Oaks...                      Maysville...
Sportsmen Acres Community...      Sequoyah State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3604 9454 3583 9537 3627 9529 3648 9461
TIME...MOT...LOC 0902Z 249DEG 33KT 3627 9510 3589 9516

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 10:27 PM CDTDense Fog AdvisoryTSAAdair, Cherokee, Delaware5 hr
Oct 15, 1:41 AM CDTSevere Thunderstorm WarningTSACreek, Okfuskee49 min
Oct 15, 1:44 AM CDTSpecial Weather StatementTSACreek, Tulsa46 min
Oct 15, 2:26 AM CDTSevere Thunderstorm WarningTSAOkfuskee, Okmulgee49 min
Oct 15, 2:29 AM CDTSpecial Weather StatementTSARogers, Tulsa46 min
Oct 15, 2:37 AM CDTAreal Flood AdvisoryTSACreek, Osage, Tulsa3 hr
Oct 15, 2:51 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okmulgee39 min
Oct 15, 3:13 AM CDTSpecial Weather StatementTSAMayes, Rogers, Wagoner47 min
Oct 15, 3:29 AM CDTSevere Thunderstorm WarningTSACherokee, McIntosh, Muskogee, Wagoner46 min
Oct 15, 3:32 AM CDTAreal Flood AdvisoryTSAMuskogee, Okmulgee, Tulsa, Wagoner118 min
Oct 15, 3:53 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Muskogee, Sequoyah52 min
Oct 15, 4:35 AM CDTSpecial Weather StatementTSAAdair, Sequoyah55 min
Oct 15, 7:51 AM CDTAreal Flood AdvisoryTSAHaskell, LeFlore, Muskogee, Sequoyah2 hr
Oct 15, 5:21 AM CDTSpecial Weather StatementTSACrawford, Franklin, Madison39 min
Oct 15, 5:32 AM CDTTornado WarningTSAMadison26 min
Oct 15, 6:02 AM CDTSpecial Weather StatementTSACarroll28 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.